iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhair fallAfter permanent straightening treatment, I have severe hair fall and scalp itching. What to do?

What causes severe hair fall and scalp itching?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 23, 2023
Reviewed AtNovember 23, 2023

Patient's Query

Hi doctor,

I had been so crazy about straightening my hair, so I ended up going for a permanent straightening treatment. It was not even two months. Now my issue is hair is falling off every day, over 10 to 20 strands of hair, and it is worrying me a lot. The worst part is that if I pull one strand of hair, it is easily breaking away without any pain. I also experienced itching over my scalp. I am totally worried, thinking if I will go bald. Firstly, I was using shampoo, serum, and almond oil for my hair. After experiencing hair fall, I switched to herbal sulfate-free shampoo and olive oil. Kindly help me with this.

Answered by Dr. Gaurang Gupta

Hello,

Welcome to icliniq.com.

I understand your query and concern.

100 to 150 hair strands falling every day is very normal. So, it should be considered hair fall if the number of hair strands is more than this. Generalized hair falls in females are mostly due to stress, poor sleep, poor nutrition, and excessive blood loss due to menstruation. Stress alopecia is also common in which female keeps their hair very tight in a certain manner, which creates tension in the root and causes hair fall. Straightening and other procedures also cause weakness of the root. Other conditions like fever, typhoid, malaria, thyroid, etc., also cause hair fall (less common).

Suggested treatment measures:

1. Have good sleep and good food, including green vegetables and fruits.

2. Take iron and multivitamins like Follihair at least once in three months.

3. Check your blood hemoglobin. If it is less iron and folic acid supplements should be started.

4. Check thyroid and diabetes to rule out other causes.

Hope this helps.

Thanks and regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Gaurang Gupta
Dr. Gaurang Gupta

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy